MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHORSCOPE, HD, 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHORSCOPE, HD, 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202962S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was not working properly, no back-up device was available.No patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint that the device was not working properly.A visual inspection was performed and showed the scope to have deep distal tip and fiber damage.This is caused by contact with another source.

Brand Name
VIDEOARTHORSCOPE, HD, 4MM X 70 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7348392
Report Number3003604053-2018-00044
Device Sequence Number1325836
Product Code EOB
UDI-Device Identifier00885554024210
UDI-Public(01)00885554024210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202962S
Device Catalogue Number72202962S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1